MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136550000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Osteolysis (2377); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6 investigation summary: no device associated with this report was received for examination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): product description: - articuleze m head 36mm -2, product code: - 136550000, lot no: - 3349776, quantity of manufactured: - (b)(4), date of manufacturing: - 30-aug-2011, expiry date: - 01-aug-2016.A manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.
 
Event or Problem Description
Medical record received.Plaintiff underwent a right hip revision due to loose femoral components, blood heavy and metal-on-metal osteolysis.Operative notes indicated green cloudy fluid was encountered consistent with metallosis.Doi: (b)(6) 2007 (liner), doi: (b)(6) 2011(head), dor: (b)(6) 2023, right hip.

Brand Name
ARTICULEZE M HEAD 36MM -2
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22308433
Report Number1818910-2025-10312
Device Sequence Number8706084
Product Code LPH
UDI-Device Identifier10603295033899
UDI-Public(01)10603295033899(17)160801(10)3349776
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980513
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue Number136550000
Device Lot Number3349776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP FEMORAL STEM (COMPETITOR)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale